# SDR B3OR20020002

- Difficulty date: February 1, 2002
- Submitted: February 1, 2002
- Operation: General aviation
- Aircraft: N26494
- Make and model: Cessna 550
- Aircraft serial: 5500605
- Aircraft time: 8,327 hours, 5,007 cycles
- Engine: Pwa JT15D4
- Engine time: 1,390 hours, 2,768 cycles
- System (JASC): 7170 · Engine Drains
- Part: Drain Valve
- Part number: 555501125
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A PHASE 1 & 2 INSPECTION, THE ENGINES WERE DE-COWLED FOR THE OIL FILTER CLEANING ITEM. A MECHANIC NOTICED SOME FUEL RESIDUE AROUND THE FUEL DRAIN "EPA" CAN. UPON INSPECTION THE CAN WAS FOUND TO HAVE A MOUNTING BRACKET BROKEN OFF OF IT. THE BREAK WAS WHERE THE BRACKET WAS WELDED TO THE CAN AND IT ACTUALLY WAS THE CAN ITSELF THAT HAD BROKEN, NOT THE BRACKET. THE OPPOSITE ENGINE WAS INSPECTED AND IT HAD A SIMILAR CRACK. IN RESEARCHING THIS PART, IT WAS FOUND THAT IN THE PAST YEAR, THIS PART HAD BEEN REPLACED ON 6 OTHER ENGINES FOR THE SAME REASON AT THIS LOCATION. THIS DEFINITELY SEEMS TO BE AN ITEM THAT DESERVES MORE ATTENTION WHEN INSPECTING THE ENGINES.
